Thiazolidinediones (TZD’s) are widely prescribed for controlling blood sugar levels in the body. One of the side effects of TZDs is an increase in Low-density lipoprotein (LDL) cholesterol. Low-density lipoprotein is a small blob; it has cholesterol at the centre and an outer layer of lipoprotein. In simple words, LDL is bad cholesterol and high LDL levels are not good for the body.
What Are The Symptoms of High LDL Levels?
There is no specific symptom of high cholesterol. The only way to detect high LDL levels is through a blood test. High cholesterol may also show in the form of severe heart issues. Because LDL triggers the generation of plaque, which can block arteries and lead to heart failure.
The Connection Between TZDs and Cholesterol
- Pioglitazone monotherapy usually does not bring a change in our body’s LDL cholesterol levels
- High LDL cholesterol levels have been seen with rosiglitazone monotherapy or a combination therapy
Tips For Reducing LDL Levels
- Avoid foods with trans fats to keep your body’s cholesterol levels in check. It’s also advisable to avoid sugar and refined carbohydrates.
- Have food that is high in soluble fiber. This should help in binding cholesterol in the digestive system and excrete it from the body. Increase your intake of foods containing omega 3 fats.
- Regular exercise can go a long way in maintaining low cholesterol levels
- Stay away from smoking and alcohol if your recent medical tests are showing high LDL levels.
https://www.hindawi.com/journals/ppar/2008/520465/TZDs, LDL cholesterol